MAUDE Adverse Event Report: SMITH & NEPHEW, INC. ULTRABUTTON TIB MED ADJ FIXATION DEV; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. ULTRABUTTON TIB MED ADJ FIXATION DEV; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Catalog Number 72205601
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6 this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, during an acl reconstruction, it was noticed that a ultrabutton tib med adj fixation dev snapped after button was reduced and as the surgeon was extending the operating leg.No fragments were left in the patient, all components were extra-articular and retrieved safely.The graft had to be removed, and buttons removed, then graft was prepared with new buttons.The procedure was performed, after a delay greater than 30 min, using a competitor device an arthrex tightrope abs implant.Additional anesthesia was required as consequence of the surgical prolongation.
 
Additional Manufacturer Narrative
H10 h3, h6: the reported device was received for evaluation.A visual inspection revealed that it was not returned in original packaging.The short braid is thread through the button and has been fractured on one end and frayed but not broken on its other end.The ultrabutton shows contact with a sharp instrument.Bio debris is present.An assessment of material characteristics found that based on the condition of the product material found during visual inspection, additional material testing is not required.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the suture specifications found that the tensile strength requirements are specified and a certificate of conformity is required with each shipment.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include contact with a sharp instrument and use of excesive force.Based on this investigation, there is no evidence to suggest a design, material or manufacturing issue.Therefore, the need for corrective action is not indicated.

Brand Name
ULTRABUTTON TIB MED ADJ FIXATION DEV
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23280274
Report Number1219602-2025-02549
Device Sequence Number20201273
Product Code MBI
UDI-Device Identifier00885556817216
UDI-Public885556817216
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K222971
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72205601
Device Lot Number2183844
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2025
Supplement Date Received by Manufacturer03/09/2026
Initial Report FDA Received Date10/15/2025
Supplement Report FDA Received Date03/12/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/21/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age60 YR
Patient SexMale